MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE-TEX® STRETCH VASCULAR GRAFT; PROSTHESIS, VASCULAR GRAFT

W. L. GORE & ASSOCIATES, INC. GORE-TEX® STRETCH VASCULAR GRAFT; PROSTHESIS, VASCULAR GRAFT
Model Number SB2201D
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code Bacterial Infection (1735)
Date of Event 09/10/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to gore that the patient underwent surgical treatment for a subrenal abdominal aortic aneurysm with a gore-tex® stretch vascular graft ¿ standard-walled bifurcated.It was stated that the prosthesis was implanted as an aorto-biiliac bypass during a robotic-assisted surgery on (b)(6) 2020.It was reported that on (b)(6) 2021, after about 9 months, the prosthesis was explanted due to an infection to streptococcus anginosus.
 
Additional Manufacturer Narrative
Analysis-report from third party was received and will be further investigated.(b)(4).
 
Additional Manufacturer Narrative
Explant investigation: the device was returned to geprovas for investigation.Submitted in formalin was a gore-tex® stretch vascular graft (standard wall bifurcated).The scope and results of the investigation were summarized and a report was submitted to w.L.Gore & associates.An explant scientist at w.L.Gore & associates reviewed the report.Explant scientist observations: the abluminal surface was generally devoid of tissue, except for scattered plaques of dark brown/red tissue.Red/brown and tan tissue were present in the lumen.The lumen did not appear to be occluded; however, the luminal patency could not be determined with the information/images provided.White, monofilament, broken sutures in a running pattern with anastomotic suturing holes were present at the proximal extremity and distal extremity b.The broken sutures and suturing holes were consistent with anastomotic suturing that had been cut by a sharp surgical instrument (i.E., scissors), likely during a surgical procedure.All the extremity edges were transected.The transections were consistent with cutting via sharp surgical instrumentation (i.E., scalpel/scissors), likely used during a surgical procedure.One leg presented in a kinked manner.Material disruptions (i.E., broken suture, suturing holes, transections) were consistent with those caused by interaction with surgical instrumentation (i.E., suturing needle, scalpel/scissors), likely used during a surgical procedure.Request for additional analysis: no reason: based on the explant scientist¿s review of the geprovas report and reason for removal (infection), no additional analysis is requested.In the instruction for use for the gore-tex® stretch vascular graft the following is stated: possible complications with the use of any vascular prosthesis complications which may occur in conjunction with the use of any vascular prosthesis include but are not limited to: infection.

Brand Name
GORE-TEX® STRETCH VASCULAR GRAFT
Common Device Name
PROSTHESIS, VASCULAR GRAFT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL WEST B/P
1505 n. fourth street
flagstaff AZ 86004
Manufacturer Contact
gunter marte
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key14201314
Report Number2017233-2022-02883
Device Sequence Number13897749
Product Code DSY
UDI-Device Identifier00733132611881
UDI-Public00733132611881
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K904282
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/17/2024
Device Model NumberSB2201D
Device Catalogue NumberSB2201D
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/31/2022
Supplement Date Received by Manufacturer05/05/2022
Initial Report FDA Received Date04/26/2022
Supplement Report FDA Received Date06/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/19/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient SexMale